Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1995, Volume 63, Issue 4

Nonlinear Dynamics and Chaos in Optimal Growth: An Example<981:NDACIO>2.0.CO;2-3
p. 981-1001

Kazuo Nishimura, Makoto Yano

This study demonstrates the possibility of ergodically chaotic optimal accumulation in the case in which future utilities are discounted arbitrarily weakly. For this purpose, we use a two-sector model with Leontief production functions and construct a condition under which the optimal transition function is unimodal and expansive. We demonstrate that the set of parameter values satisfying that condition is nonempty no matter how weakly the future utilities are discounted.

Log In To View Full Content